Alert archive / Alabama / Freeze Warnings in 2023
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 18, 2023, 2:13 PM CDT for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 19, 2023, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2023, 2:13 PM CDT (19:13 UTC)
- In effect from
- Mar 19, 2023, 10:00 PM CDT
- Expired
- Mar 20, 2023, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -227 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS74 KMOB 181913 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 213 PM CDT Sat Mar 18 2023 MSZ075-076-190400- /O.UPG.KMOB.FZ.A.0003.230319T1000Z-230319T1400Z/ /O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/ /O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ /O.EXA.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/ Perry-Greene- Including the cities of Beaumont, New Augusta, Richton, Leakesville, and McLain 213 PM CDT Sat Mar 18 2023 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...For the Freeze Warning tonight, sub-freezing temperatures as low as 31 expected. For the Freeze Warning Sunday night, sub- freezing temperatures as low as 25 expected. * WHERE...Perry and Greene Counties. * WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ051>058-MSZ067-190400- /O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/ /O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ /O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 213 PM CDT Sat Mar 18 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...For the Freeze Warning tonight, sub-freezing temperatures as low as 29 expected. For the Freeze Warning Sunday night, sub- freezing temperatures as low as 24 expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-190400- /O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/ /O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, and Lucedale 213 PM CDT Sat Mar 18 2023 ...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ265-266-FLZ202-204-206-190400- /O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 213 PM CDT Sat Mar 18 2023 ...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
6 follow-up statements
485 WWUS74 KMOB 190253 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 953 PM CDT Sat Mar 18 2023 ALZ051>058-MSZ067-075-076-191100- /O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/ /O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 953 PM CDT Sat Mar 18 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 30 expected. For the second Freeze Warning, sub- freezing temperatures as low as 24 expected. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261>266-FLZ201>206-MSZ078-079-191100- /O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 953 PM CDT Sat Mar 18 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM Sunday to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
571 WWUS74 KMOB 190839 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 339 AM CDT Sun Mar 19 2023 ALZ051>058-MSZ067-075-076-191800- /O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/ /O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne-Perry-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, and McLain 339 AM CDT Sun Mar 19 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31 expected. For the second Freeze Warning, sub- freezing temperatures as low as 26 expected. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261>266-FLZ201>206-MSZ078-079-191800- /O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 339 AM CDT Sun Mar 19 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
441 WWUS74 KMOB 191823 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 123 PM CDT Sun Mar 19 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200300- /O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 123 PM CDT Sun Mar 19 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
500 WWUS74 KMOB 200350 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1050 PM CDT Sun Mar 19 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201200- /O.CON.KMOB.FZ.W.0004.000000T0000Z-230320T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1050 PM CDT Sun Mar 19 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 25. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
014 WWUS74 KMOB 200856 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 356 AM CDT Mon Mar 20 2023 ALZ051>058-MSZ067-201700- /O.NEW.KMOB.FZ.W.0005.230321T0800Z-230321T1300Z/ /O.CON.KMOB.FZ.W.0004.000000T0000Z-230320T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 356 AM CDT Mon Mar 20 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 25. For the second Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...For the first Freeze Warning, until 10 AM CDT this morning. For the second Freeze Warning, from 3 AM to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-201500- /O.CON.KMOB.FZ.W.0004.000000T0000Z-230320T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 356 AM CDT Mon Mar 20 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
509 WWUS74 KMOB 201458 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 958 AM CDT Mon Mar 20 2023 ALZ051>058-MSZ067-202300- /O.EXP.KMOB.FZ.W.0004.000000T0000Z-230320T1500Z/ /O.CON.KMOB.FZ.W.0005.230321T0800Z-230321T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, and Waynesboro 958 AM CDT Mon Mar 20 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, Wayne County. * WHEN...From 3 AM to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-201600- /O.EXP.KMOB.FZ.W.0004.000000T0000Z-230320T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 958 AM CDT Mon Mar 20 2023 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures across the area have risen well above freezing. The freeze warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 18, 12:43 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 18, 12:43 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1243 PM CDT Sat Mar 18 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sat Mar 18 2023
VFR conditions will persist through the period. Expecting clouds
to mostly clear late tonight, with some clouds building back into
the region by Sunday afternoon. Winds will be a bit breezy today,
remaining out of the north between 10-15 knots with gusts up to
between 20 to 25 knots (especially along and east of I-65).
Anticipating winds to decrease this evening to be between 5-10
knots area-wide, but increase through Sunday morning to be 5-10
knots inland and 10-15 knots over the coast. /26
&&
.PREV DISCUSSION... /issued 620 AM CDT Sat Mar 18 2023/
AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Sat Mar 18 2023
VFR conditions prevail across the region today into tonight. Winds
will remain out of the north at 10 to 15kts gusting to 20 to 25kts
at times throughout the day. After sunset, winds relax to between
5 to 10kts. MM/25
&&
.PREV DISCUSSION... /issued 433 AM CDT Sat Mar 18 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 430 AM CDT Sat Mar 18 2023
For those who were tired of the recent period of record heat your
wish has been granted. Near record cold will affect the forecast
area over the next few days. In the wake of a powerful cold front,
strong cold air advection continues this morning into the afternoon
hours. Dry weather should prevail for most areas, with perhaps an
isolated shower nearer the coast this morning. Morning temperatures
bottom out in the upper 30's inland to lower and middle 40's nearer
the coast. Temperatures struggle to rise this afternoon, with highs
generally reaching the lower to middle 50's. Winds relax somewhat
tonight and cloud cover clears out over the area allowing for better
radiational cooling across the region. This will allow for
temperatures to fall into the lower 30's inland where a freeze
warning is in effect, with middle to upper 30's elsewhere. Winds
should stay up just enough to keep the bottom from falling out on
temperatures tonight. As we head into Sunday, high pressure begins
to center overhead into Sunday evening. A rather cold day will
ensue, with highs only making it into the upper 40's inland and
lower 50's elsewhere. A HIGH risk of rip currents remains through
this afternoon, dropping to a moderate risk tonight and low risk for
Sunday. MM/25
SHORT TERM...
(Sunday night through Monday night)
Issued at 430 AM CDT Sat Mar 18 2023
Dry conditions are expected through the period. A dome of cool
surface high pressure builds into the eastern states Sunday night
and shifts eastward slightly through Monday night. Unseasonably
cold temperatures are expected Sunday night with a modest
moderating trend following through Monday night. Lows Sunday night
look to range from the mid 20s well inland to the mid 30s at the
coast, and have opted to issue a Freeze Watch for late Sunday
night into early Monday morning for all but the immediate coastal
areas. It was noted that the NBM probabilities for lows Sunday
night reaching freezing for the immediate coastal areas range from
50 to 80 percent, so while the current forecast has lows in the
mid 30s for this portion, this will needed to be monitored for
possible inclusion into the Freeze Watch. Record or near record
lows are possible at Mobile and Pensacola Sunday night, with the
current record being 30 at both locations. Highs on Monday will be
well below normal and mostly in the mid to upper 50s. Lows Monday
night range from around freezing well inland to the lower 40s at
the coast. A low risk of rip currents is expected through the
period. /29
LONG TERM...
(Tuesday through Friday)
Issued at 430 AM CDT Sat Mar 18 2023
Dry conditions continue over the forecast area through Thursday
as a zonal flow pattern over the region gives way to an upper
ridge building over the eastern states. A return flow is expected
to develop on Tuesday along with a trend towards progressively
warmer temperatures, with highs on Thursday looking to be 80 to 85
for much of the area, except for upper 70s at the coast. A chance
for showers and storms returns to the area on Friday as the upper
ridge over the eastern shifts mostly into the western Atlantic
ahead of a system advancing across the south central states. /29
MARINE...
Issued at 430 AM CDT Sat Mar 18 2023
Moderate to strong offshore flow along with building seas continues
in the wake of a strong cold front, persisting through much of the
weekend. The offshore flow will decrease early next week, shifting
eastward and then southeastward around midweek. A Small Craft
Advisory remains in effect for Mobile Bay/MS Sound and adjacent Gulf
Waters out to 60 nautical miles through Sunday afternoon. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 36 52 31 57 37 67 49 77 / 10 0 0 0 0 0 0 0
Pensacola 40 54 35 58 42 65 53 74 / 0 0 0 0 0 0 0 0
Destin 43 55 38 60 45 67 54 74 / 10 0 0 0 0 0 0 0
Evergreen 33 51 27 58 32 67 42 78 / 0 0 0 0 0 0 0 0
Waynesboro 31 50 26 56 32 67 44 77 / 0 0 0 0 0 0 0 0
Camden 32 49 26 55 31 65 41 77 / 10 0 0 0 0 0 0 0
Crestview 36 55 29 60 35 70 44 79 / 10 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from 4 AM to 9 AM CDT Sunday for ALZ051>058.
Freeze Watch from late Sunday night through Monday morning for
ALZ051>060-261>264.
FL...Freeze Watch from late Sunday night through Monday morning for
FLZ201-203-205.
MS...Freeze Warning from 4 AM to 9 AM CDT Sunday for MSZ067.
Freeze Watch from late Sunday night through Monday morning for
MSZ067-075-076-078-079.
Freeze Watch from late tonight through Sunday morning for MSZ075-
076.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:46 AM CDT | Freeze Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 10 hr |
| Mar 18, 3:46 AM CDT | Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more | 29 hr |
| Mar 18, 3:46 AM CDT | Freeze Watch | MOB | Greene, Perry | 10 hr |
Nearby
Freeze Warnings in Alabama, 2023Freeze Warnings in Mississippi, 2023Freeze Warnings in Florida, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.